Hail, McIntosh
- When
- March 25, 7:15 AM EST to 7:20 AM EST
- Where
- McIntosh County, 1 mi SE of Eulonia
- Measured
- 1.75 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 31.517, -81.417
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 25, 3:01 AM EST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 301 AM EST FRI MAR 25 2005 .SHORT TERM /TODAY THROUGH SUNDAY/...CLOUDS WILL BE ON THE INCREASE DURING THE EARLY MORNING HOURS AS A SOUTHERN STREAM IMPULSE MOVES ACROSS THE REGION. THUNDERSTORMS CURRENTLY ALONG THE GULF COAST ARE IN AN AREA OF STRONG MOISTURE FLUX CONVERGENCE WHICH IS BRINGING A TROPICAL AIR MASS NORTHWARD FROM SOUTH FLORIDA AND THE GULF OF MEXICO. THE GFS IS LIKELY OVERDONE WITH THE EXTENT OF THE ACTIVITY ACROSS CWFA TODAY BUT OTHER MODELS ARE LIKELY UNDERDONE. WILL RAISE POPS INTO THE CHANCE CATEGORY ALL AREAS FOR TODAY. BASED ON THE STRENGTH OF THE WIND FIELDS AND EXPECTED INSTABILITY...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER SOUTHEAST GEORGIA. THE IMPULSE WILL MOVE OFF THE COAST BY TONIGHT LEAVING A WARM AND MOIST AIR MASS IN PLACE. THIS WILL SET THE STAGE FOR FOG FORMATION POSSIBLY DENSE IN SPOTS. THE WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE FOR SATURDAY BUT A SIGNIFICANT TRIGGER WILL BE MISSING. LATE IN THE DAY STORMS MAY MOVE INTO SOUTHEAST GEORGIA FROM THE SOUTHWEST. WILL HAVE CHANCE POPS IN SOUTHEAST GEORGIA BUT ONLY SLIGHT CHANCE FOR SOUTH CAROLINA COUNTIES. MODELS SHOW IMPRESSIVE LIFT AND MODERATE INSTABILITY DEVELOPING ON THE NOSE OF A LOW LEVEL JET ON SATURDAY NIGHT. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP TO THE WEST AND MOVE RAPIDLY INTO THE CWFA. SOME SEVERE THUNDERSTORMS POSSIBLE...MAINLY IN SOUTHEAST GEORGIA EVEN DURING THE USUALLY UNFAVORABLE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE ON SUNDAY. STRONG WIND FIELDS AND MODERATE INSTABILITY SUGGEST A CONTINUED RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL...ALTHOUGH EXACT EVOLUTION OF STORMS IS UNCERTAIN. && .LONG TERM /MONDAY THROUGH THURSDAY/...A COLD FRONT WILL MOVE OFF THE COAST ON MONDAY SO WILL NEED TO KEEP CHANCE OF THUNDERSTORMS DURING THE FIRST HALF OF THE DAY. HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST FOR THE REST OF NEXT WEEK. && .MARINE...WINDS STILL GENERALLY S/SW AOB 10 KTS THIS MRNG. WINDS SHOULD INCREASE TO 10 TO 15 KTS MOST WATERS THIS AFTN. GENERALLY LEANING TOWARD GFS SOLUTION BUT NOT QUITE TO THE SAME MAGNITUDE. WILL GRADUALLY BRING THE WINDS ARND TO A MORE W/NW DIRECTION LATE AFTN AND TONIGHT. SEAS CURRENTLY JUST BELOW 2 FT NEAR SHORE AND NEAR 3 FT FURTHER OFFSHORE. BACK DOOR COLD FRONT WILL DROP S TO A POSITION NEAR THE SAVANNAH RIVER BEFORE STALLING ON SAT. FRONT WILL LIFT BACK TO THE N ON SUNDAY AS LOW PRES GETS ORGANIZED OVER THE SRN PLAINS STATES. EXPECT WINDS AND SEAS TO GRADUALLY INCREASE IN RESPONSE TO THE LOW APPROACHING FROM THE SW. THE GFS HAS BEEN CONSISTENT FOR THE LAST SEVERAL RUNS IN BRINGING THE COLD FRONT THRU THE WATERS MON EVE. WILL CONTINUE WITH THIS TREND. CONDS SHOULD REACH SCA CRITERIA BY MON MORNING AND CONTINUE INTO TUE MRNG. && .AVIATION...PLENTY OF HIGH CLOUDS ARND THIS MRNG. VSBY COULD DIP TO MVFR CONDS IN PATCHY GROUND FOG BETWEEN 09Z-13Z IF THE WINDS DROP OFF. WINDS HAD BEEN LIGHT AND VRBL AT CHS AND SAV BUT CHS HAS RECENTLY PICKED BACK UP TO NEAR 5 KT. MODELS SHOW CONSIDERABLE LOW LEVEL MOISTURE APPCHG FROM THE S/SW THRU THE MRNG. COULD SEE SOME SHWRS OVER SE GA BY LATE MRNG EARLY AFTN AND MID TO LATE AFTN CHS AREA. FOR NOW...HAVE JUST GONE WITH SHWRS IN THE VCNTY IN TAFS. WILL TAKE A CLOSER LOOK AT 12Z TAF TO DETERMINE IF PRECIP WILL HAVE A BIGGER INFLUENCE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 410 AM EST FRI MAR 25 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-260909- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 410 AM EST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL...MAINLY ACROSS SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST DAY 1 OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS DURING THIS PERIOD. PLEASE REFER TO THE LATEST DAY 2 AND DAY 3 OUTLOOKS FROM THE STORM PREDICTION CENTER FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND THE RIVER FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 430 AM EST FRI MAR 25 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-251800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 430 AM EST FRI MAR 25 2005 ...SEVERE WEATHER OUTLOOK... ...A SLIGHT RISK OF SEVERE WEATHER ACROSS SOUTHEAST GEORGIA TODAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA TODAY. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE MAIN HAZARD BEING LARGE HAIL. THE BEST CHANCE OF LARGE HAIL WILL BE ACROSS SOUTHEAST GEORGIA...BUT ISOLATED LARGE HAIL IS POSSIBLE ACROSS SOUTHERN SOUTH CAROLINA AS WELL. LAW ENFORCEMENT AGENCIES...SKYWARN GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS IN THEIR AREA AND BE READY FOR ACTIVATION THIS MORNING. CITIZENS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS... TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS.
The Jacksonville radar (KJAX), 118 km away, was scanning. The volume nearest the first event began at 12:15 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443992, 5443990, 5443991, 5443993, 5444101.